Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 101, NWS Hastings, NE

June 11, 20144 counties in Nebraska; Jewell County, Smith County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Jun 11, 2014, 8:40 PM CDT for 4 counties in Nebraska; Jewell County, Smith County, Kansas. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2014, 8:40 PM CDT (01:40 UTC)
Expired
Jun 11, 2014, 9:30 PM CDT
In force
50 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

Counties Jewell County, KS, Smith County, KS, Adams County, NE, Clay County, NE, Nuckolls County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 37 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 9:13 PM CDTHAIL 16 N Esbon, KSALSO, HAD ABOUT 40 MPH THAT TOOK SMALL LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 7:49 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-371 J/kg
Mixed-layer LCL
1940 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WUUS53 KGID 120140
SVRGID
KSC089-183-NEC001-035-129-181-120230-
/O.NEW.KGID.SV.W.0101.140612T0140Z-140612T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
840 PM CDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SMITH COUNTY IN NORTH CENTRAL KANSAS...
  NORTHERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
  WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHEASTERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA...
  NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 930 PM CDT

* AT 839 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR DEWEESE TO 6 MILES NORTHWEST OF BURR OAK...
  MOVING EAST AT 15 MPH.

  HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. AT 830 PM...GOLF BALL TO TENNIS BALL 
           SIZE HAIL WAS REPORTED IN RED CLOUD. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SUPERIOR...RED CLOUD...BLUE HILL...EDGAR...NELSON...FAIRFIELD...
  LAWRENCE...GUIDE ROCK...BURR OAK...HARDY...DEWEESE...OAK...
  COWLES...WEBBER...NORA...INAVALE...LOVEWELL STATE PARK...BOSTWICK
  AND ROSEMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3978 9794 3984 9837 3998 9874 4042 9839
      4046 9788
TIME...MOT...LOC 0139Z 282DEG 15KT 4031 9810 3996 9837 

HAIL...2.00IN
WIND...60MPH

$$

ADO
3 follow-up statements
063 
WWUS53 KGID 120153
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
853 PM CDT WED JUN 11 2014

KSC089-183-NEC001-035-129-181-120230-
/O.CON.KGID.SV.W.0101.000000T0000Z-140612T0230Z/
SMITH KS-JEWELL KS-WEBSTER NE-ADAMS NE-CLAY NE-NUCKOLLS NE-
853 PM CDT WED JUN 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN SMITH...NORTHERN JEWELL...EASTERN WEBSTER...
SOUTHEASTERN ADAMS...SOUTHERN CLAY AND NUCKOLLS COUNTIES...

AT 853 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DEWEESE TO 7 MILES NORTHWEST OF BURR OAK...MOVING
EAST AT 15 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SUPERIOR...RED CLOUD...BLUE HILL...EDGAR...NELSON...FAIRFIELD...
LAWRENCE...GUIDE ROCK...BURR OAK...HARDY...DEWEESE...OAK...COWLES...
WEBBER...NORA...LOVEWELL STATE PARK...BOSTWICK AND ROSEMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3978 9794 3984 9837 3996 9868 4042 9839
      4046 9788
TIME...MOT...LOC 0153Z 282DEG 14KT 4031 9812 3996 9839 

HAIL...2.00IN
WIND...60MPH

$$

ADO
673 
WWUS53 KGID 120204 RRA
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
904 PM CDT WED JUN 11 2014

KSC089-183-NEC001-035-129-181-120230-
/O.CON.KGID.SV.W.0101.000000T0000Z-140612T0230Z/
SMITH KS-JEWELL KS-WEBSTER NE-ADAMS NE-CLAY NE-NUCKOLLS NE-
904 PM CDT WED JUN 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN SMITH...NORTHERN JEWELL...EASTERN WEBSTER...
SOUTHEASTERN ADAMS...SOUTHERN CLAY AND NUCKOLLS COUNTIES...

AT 904 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NELSON TO NEAR BURR OAK...MOVING SOUTHEAST AT 20 
MPH. THE STRONGEST STORM IN THIS LINE IS OVER NORTHWESTERN JEWELL 
COUNTY.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SUPERIOR...RED CLOUD...BLUE HILL...EDGAR...NELSON...FAIRFIELD...
LAWRENCE...GUIDE ROCK...BURR OAK...HARDY...DEWEESE...OAK...COWLES...
WEBBER...NORA...LOVEWELL STATE PARK...BOSTWICK AND ROSEMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3978 9794 3984 9837 3996 9868 4042 9839
      4046 9788
TIME...MOT...LOC 0204Z 304DEG 16KT 4025 9809 3990 9836 

HAIL...2.00IN
WIND...60MPH

$$

ADO
312 
WWUS53 KGID 120215
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
915 PM CDT WED JUN 11 2014

KSC183-NEC001-035-120225-
/O.CAN.KGID.SV.W.0101.000000T0000Z-140612T0230Z/
SMITH KS-ADAMS NE-CLAY NE-

915 PM CDT WED JUN 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SMITH...
SOUTHEASTERN ADAMS AND SOUTHERN CLAY COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT
THURSDAY MORNING FOR NORTH CENTRAL KANSAS AND SOUTHEAST NEBRASKA.

LAT...LON 4000 9792 4000 9793 3991 9793 3978 9794
      3984 9837 3989 9850 3999 9851 4033 9826
      4035 9789
TIME...MOT...LOC 0215Z 282DEG 15KT 4024 9803 3989 9830 

$$

KSC089-NEC129-181-120230-
/O.CON.KGID.SV.W.0101.000000T0000Z-140612T0230Z/
JEWELL KS-WEBSTER NE-NUCKOLLS NE-
915 PM CDT WED JUN 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHERN JEWELL...SOUTHEASTERN WEBSTER AND NUCKOLLS COUNTIES...

AT 915 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NELSON TO BURR OAK...MOVING EAST AT 15 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SUPERIOR...NELSON...LAWRENCE...GUIDE ROCK...BURR OAK...HARDY...OAK...
WEBBER...NORA...LOVEWELL STATE PARK AND BOSTWICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4000 9792 4000 9793 3991 9793 3978 9794
      3984 9837 3989 9850 3999 9851 4033 9826
      4035 9789
TIME...MOT...LOC 0215Z 282DEG 15KT 4024 9803 3989 9830 

HAIL...2.00IN
WIND...60MPH

$$

ADO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:46 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 11, 6:46 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
646 PM CDT WED JUN 11 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 346 PM CDT WED JUN 11 2014

MAP ANALYSIS INDICATES A CLOSED UPPER TROPOSPHERIC LOW OVER
PORTIONS OF THE MID TO UPPER MISSISSIPPI VALLEY AND GREAT LAKES
REGION...AS WELL AS AN UPPER TROPOSPHERIC SHORT WAVE TROUGH OVER
MONTANA AND WYOMING. UPPER TROPOSPHERIC FLOW IS FAIRLY WEAK ACROSS
MUCH OF THE CONUS...WITH THE EXCEPTION OF A ~110KT JET STREAK NEAR
MAINE AND A ~55KT JET STREAK OVER WYOMING. UPPER TROPOSPHERIC FLOW
OVER OUR AREA MAXES OUT AT AROUND 40KTS NEAR 29000FT AGL PER 12Z
SOUNDING DATA FROM KLBF AND KOAX. WATER VAPOR IMAGERY SHOWS
ENHANCED UPPER TROPOSPHERIC MOISTURE OVER THE EASTERN CONUS...AS
WELL AS OVER PORTIONS OF THE CENTRAL TO NORTHERN HIGH PLAINS AHEAD
OF THE AFOREMENTIONED SHORT WAVE TROUGH AXIS. AT THE SURFACE AN
AREA OF LOW BAROMETRIC PRESSURE EXISTS OVER NORTHEASTERN
COLORADO...AND AN AREA OF HIGH BAROMETRIC PRESSURE EXISTS OVER
NORTHEASTERN OKLAHOMA AND SOUTHEASTERN KANSAS. A WARM FRONT /
STATIONARY BOUNDARY IS NOTED EXTENDING NORTHEAST FROM THE SURFACE
LOW INTO PORTIONS OF WESTERN NEBRASKA AND SOUTH CENTRAL SOUTH
DAKOTA...AND A WEAK DRY LINE EXTENDS SOUTH/SOUTHWEST FROM THE
SURFACE LOW ACROSS PORTIONS OF EASTERN COLORADO AND WESTERN
KANSAS. THE LOWER TROPOSPHERIC WIND FIELD ACROSS OUR AREA REMAINS
FROM THE SOUTHEAST AS A RESULT.

GUIDANCE SUGGESTS THE UPPER TROPOSPHERIC SHORT WAVE TROUGH AXIS
OVER MONTANA AND WYOMING WILL MOVE EAST THROUGH THE NEXT 24
HOURS...CLEARING THE NORTHERN PLAINS BY 06Z TONIGHT...AND MOVING
ACROSS THE UPPER MISSISSIPPI VALLEY AND INTO THE GREAT LAKES
REGION DURING THE DAY THURSDAY. AT THE SURFACE...AN AREA OF LOW
BAROMETRIC PRESSURE IS EXPECTED TO DEVELOP ACROSS THE NORTHERN
PLAINS AND SOUTH CENTRAL CANADA AHEAD OF THE APPROACHING SHORT
WAVE TONIGHT...WITH THIS SURFACE LOW THEN EXPECTED TO MOVE
EAST/NORTHEAST INTO THE GREAT LAKES REGION AND SOUTHEASTERN CANADA
BY 00Z FRIDAY. AS A RESULT...THE WARM FRONT / STATIONARY BOUNDARY
CURRENTLY EXTENDING FROM WESTERN NEBRASKA INTO SOUTH CENTRAL SOUTH
DAKOTA WILL MOVE EAST/SOUTHEAST AS A COLD FRONT ACROSS OUR REGION
THIS EVENING INTO TOMORROW...WITH THIS BAROCLINIC ZONE EXPECTED TO
CLEAR MUCH OF OUR CWA BY 06Z TONIGHT. AN AREA OF HIGH BAROMETRIC
PRESSURE IS THEN EXPECTED TO MOVE INTO OUR AREA POST-FROPA DURING
THE DAY THURSDAY.

LOWER TROPOSPHERIC CONVERGENCE AND RESULTANT LIFT ALONG THE LOWER
TROPOSPHERIC BAROCLINIC ZONE APPEAR AS THROUGH THEY WILL BE STRONG
ENOUGH TO OVERCOME WHAT LITTLE CIN WILL BE IN EXISTENCE ACROSS THE
AREA AROUND 00Z THIS EVENING. AS A RESULT...QPF FIELDS FROM THE
NAM...OPERATIONAL GFS...EC AND SREF-MEAN...AS WELL AS SIMULATED
REFLECTIVITY FROM THE 1KM WRF-NMM...1KM WRF-ARW AND HRRR ALL
SUGGEST ISOLATED TO PERHAPS SCATTERED CONVECTION WILL DEVELOP
ALONG THE BAROCLINIC ZONE ACROSS OUR CWA AROUND 00Z...PERHAPS AS
EARLY AS 23Z. THESE DATA DO NOT SUGGEST THE CONVECTION WILL BE
OVERLY WIDESPREAD ...PRIMARILY BECAUSE THE UPPER TROPOSPHERIC
SHORT WAVE AND THE BULK OF SYNOPTIC-SCALE OMEGA WILL REMAIN NORTH
OF OUR AREA...BUT IT CERTAINLY APPEARS HIT AND MISS CONVECTIVE
ACTIVITY WILL BE NOTED ACROSS PORTIONS OF THE AREA LATER THIS
EVENING. HEADING INTO THE OVERNIGHT HOURS...SOME SETS OF GUIDANCE
ALSO SUGGEST PRECIPITATION COULD INCREASE IN SPATIAL COVERAGE
PRIMARILY ACROSS OUR SOUTH/SOUTHEAST AS A SMALL-SCALE PERTURBATION
DEVELOPS OVER NORTHERN KANSAS...SOUTH OF THE PRIMARY UPPER
TROPOSPHERIC SHORT WAVE. GIVEN ALL THIS...WENT AHEAD ~20% POPS
ALONG THE BAROCLINIC ZONE STARTING AT 23Z THIS EVENING...WITH POPS
THEN INCREASING TO AROUND 70% ACROSS OUR SOUTH/SOUTHEASTERN CWA
00-06Z. POPS ARE THEN TAPERED OFF TO NEAR ZERO HEADING INTO THE
DAY THURSDAY.

ENHANCED LOWER TROPOSPHERIC MOISTURE...WITH SURFACE DEW POINT
READINGS NEAR 60...ALONG WITH INCREASING UPPER TROPOSPHERIC LAPSE
RATES AS THE SHORT WAVE BRUSHES OUR AREA TO THE NORTH...SHOULD
PROMOTE RESPECTABLE POTENTIAL ENERGY ACROSS THE AREA THROUGH THIS
EVENING...WITH GUIDANCE SUGGESTING 0-1KM MLCAPE VALUES OF 2500 TO
NEAR 3000J/KG WILL BE COMMON ACROSS THE AREA. DEEP LAYER BULK
SHEAR VALUES OF ~25KTS ARE ALSO EXPECTED ACROSS THE REGION THIS
EVENING. GIVEN ALL THIS...IT CERTAINLY SEEMS POSSIBLE A FEW OF THE
UPDRAFTS COULD BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG
THUNDERSTORM WIND GUSTS AND WILL CONTINUE SUCH WORDING IN THE HWO.

ALTHOUGH THE LOWER TROPOSPHERIC BAROCLINIC ZONE WILL CLEAR THE
AREA TONIGHT...A TRULY COOLER LOWER TROPOSPHERIC AIR MASS WILL NOT
LIKELY INFILTRATE OUR AREA UNTIL THE DAY THURSDAY. AS A
RESULT...SIMILAR TEMPERATURE READINGS SHOULD BE REALIZED TONIGHT
WHEN COMPARED TO EARLY THIS MORNING...WITH OVERNIGHT LOW
TEMPERATURES IN THE 50S FORECAST FOR THE MOST PART TONIGHT. THE
INFILTRATION OF A COOLER LOWER TROPOSPHERIC AIR MASS WILL THEN
PROMOTE COOLER TEMPERATURE READINGS ON THURSDAY WHEN COMPARED TO
TODAY...WITH THURSDAY AFTERNOON HIGHS IN THE 70S CURRENTLY
FORECAST.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 346 PM CDT WED JUN 11 2014

PRIMARY FORECAST CONCERN IN THE LONG TERM REMAINS WITH PERIODIC
THUNDERSTORM CHANCES.

NOT A LOT OF CHANGES NEEDED/MADE TO THE FORECAST FOR THE START OF
THE LONG TERM PERIOD...WITH IT REMAINING DRY DURING THE THURSDAY
NIGHT/FRIDAY TIME FRAME. MODELS REMAIN IN GOOD AGREEMENT SHOWING
NORTHWESTERLY FLOW IN PLACE IN UPPER LEVELS OVER THE PLAINS...SET
UP BETWEEN LOW PRESSURE/TROUGH AXIS MOVING INTO THE GREAT
LAKES/MIDWEST REGIONS...AND A RIDGE AXIS EXTENDING NORTH THROUGH
THE ROCKIES FROM HIGH PRESSURE OVER MEXICO. ANOTHER LOW PRESSURE
LOOKS TO BE MAKING ITS WAY ONTO THE PAC NW COAST. THROUGH THE
OVERNIGHT HOURS AND FRIDAY...THESE FEATURES SLIDE EAST...WITH THE
RIDGE AXIS MOVING RIGHT THROUGH THE CWA...ENDING UP TO THE EAST BY
FRIDAY EVENING. AT THE SURFACE...HIGH PRESSURE DOMINATES THE
PATTERN ON THURSDAY NIGHT
...WITH CONTINUED LIGHTER NE/E WINDS...BEFORE SLIDING OFF TO THE
EAST FRIDAY...WITH STRONGER SOUTHERLY WINDS RETURNING BY FRIDAY
AFTERNOON AS LOW PRESSURE DEEPENS TO THE WEST. STILL LOOKING AT A
REBOUND IN TEMPS FOR FRIDAY CLOSER TO NORMAL...WITH NEAR 80 IN THE
EAST TO MID 80S IN THE WEST.

LATE FRIDAY NIGHT INTO SUNDAY MORNING IS THE PERIOD WITH THE NEXT
BEST CHANCES FOR THUNDERSTORMS...MAINLY LATE SATURDAY AFTERNOON
INTO THE EVENING/OVERNIGHT PERIOD. FRIDAY NIGHT...MODELS ARE
SHOWING THAT ABOVE MENTIONED UPPER LEVEL LOW OVER THE PAC NW
HAVING SHIFTED EAST IN CENTRAL/ERN PORTIONS OF THE
MONTANA/CANADIAN BORDER. A PIECE OF SHORTWAVE ENERGY EJECTED OUT
AHEAD OF THE MAIN TROUGH AXIS LOOKS TO MOVE THROUGH THE
REGION...WITH AN 50-ISH+ KT LLJ IN PLACE. SOME MODELS SHOWING THE
POTENTIAL FOR THE DEVELOPMENT OF SOME THUNDERSTORMS...BUT NOT ALL
ARE IN AGREEMENT /THE EC IS DRY/...SHOWING THE AREA CAPPED WITH
BETTER CHANCES FURTHER WEST AND NORTH OF THE CWA...ALONG THE
BETTER CONVERGENCE ZONES OF THE LLJ. CANT COMPLETELY RULE OUT AT
LEAST SOME SCATTERED ACTIVITY...SO HAVE A SLIGHT CHANCE MENTION
GOING AFTER 06Z. IF STORMS DO DEVELOP...THEY COULD LINGER INTO THE
MORNING HOURS...BUT WOULD EVENTUALLY PUSH OFF TO THE EAST. THE
MAIN FOCUS THROUGH THIS PERIOD LIES WITH ANOTHER SURFACE COLD
FRONT/DRY LINE APPROACHING FROM THE NW/W. THUNDERSTORMS ARE
EXPECTED TO DEVELOP LATE IN THE AFTERNOON/PERHAPS EARLY
EVENING...DEPENDING ON CAPPING...BEFORE CONTINUING ITS TREK E/SE
THROUGH THE REGION. WILL CONTINUE TO NEED TO KEEP AN EYE ON THIS
PERIOD FOR SEVERE WEATHER...WITH MODELS SHOWING A GOOD COMBO OF
INSTABILITY/SHEAR. WILL SEE HOW THINGS TREND IN COMING MODEL RUNS.
THINKING THAT ANY LINGERING ACTIVITY INTO SUNDAY WOULD MOVE EAST
OUT OF THE BY BY LATE MORNING/MIDDAY...LEAVING THE REST OF THE DAY
DRY. AS FAR AS TEMPS GO...HIGHS ON SAT AHEAD OF THE FRONT LOOK TO
REACH INTO THE MID 80S TO NEAR 90...WITH A SLIGHT COOL DOWN ON
SUNDAY BEHIND THE FRONT FROM NEAR 80 NORTH TO MID 80S SOUTH.

MONDAY THROUGH WEDNESDAY...STILL SEEING THE POTENTIAL FOR
THUNDERSTORM CHANCES...WITH A GENERALLY ZONAL PATTERN IN PLACE IN
THE UPPER LEVELS ACROSS THE REGION...AND PERIODIC DISTURBANCES
MOVING THROUGH. LOT OF UNCERTAINTY WITH TIMING/LOCATION THIS FAR
OUT...SO KEPT POPS LOW...HARD TO HAVE MUCH CONFIDENCE. HIGHS LOOK
TO BE FAIRLY SIMILAR...GENERALLY RANGING FROM NEAR 80 IN THE NORTH
TO MID/UPPER 80S IN THE SOUTH.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 640 PM CDT WED JUN 11 2014

THUNDERSTORMS ARE BEGINNING TO DEVELOP NEAR KGRI. AT 645 PM
CDT...A COLD FRONT EXTENDED FROM JUST SOUTH OF SAINT PAUL TO NEAR
WOOD RIVER...AND OFF TO THE SOUTHWEST FROM THERE. THE FIRST ECHO
ON RADAR IS DUE NORTH OF KGRI...JUST NORTH OF ST LIBORY.
ADDITIONAL THUNDERSTORMS WILL QUICKLY DEVELOP ALONG THE BOUNDARY
OVER THE NEXT FEW HOURS AND WILL CERTAINLY BE IN THE KGRI VICINITY
THROUGH AROUND 10 PM...AT WHICH POINT THEY SHOULD ALL HAVE PASSED
OFF TO THE SOUTHEAST. WILL HAVE TO WATCH OUT FOR THE POSSIBILITY
OF SEVERE THUNDERSTORMS THROUGH 10 PM AT KGRI. THE WIND WILL TURN
TO THE NORTH BEHIND THE FRONT BY 01Z TO 02Z. THE WIND WILL REMAIN
OUT OF THE NORTH THROUGH THE REMAINDER OF THE TAF VALID. PERIOD.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...BRYANT
LONG TERM...ADO
AVIATION...WESELY
Hazardous weather outlook, Jun 11, 7:57 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
757 PM CDT WED JUN 11 2014

NEZ060-130100-
DAWSON-
757 PM CDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DAWSON COUNTY IN SOUTH
CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE PLATTE RIVER
THROUGH WEST-CENTRAL DAWSON COUNTY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE PLATTE RIVER
THROUGH WEST-CENTRAL DAWSON COUNTY DURING THE DAY THURSDAY.

OFF AND ON THUNDERSTORM CHANCES RETURN TO THE FORECAST AREA LATE
FRIDAY NIGHT THROUGH TUESDAY. AT THIS TIME...IT APPEARS THE BEST
CHANCE FOR MORE WIDESPREAD THUNDERSTORM ACTIVITY WILL OCCUR LATE
SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 AND 10 PM CDT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ005>007-017>019-NEZ039>041-046>049-061>064-072>077-082>087-
130100-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-GOSPER-
PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-
NUCKOLLS-THAYER-
757 PM CDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS WILL BE POSSIBLE PRIMARILY ALONG AND EAST OF
A LINE FROM CENTRAL CITY...TO HASTINGS...TO SMITH CENTER...TO
STOCKTON. HAIL UP TO THE SIZE OF GOLFBALLS AND THUNDERSTORM WIND
GUSTS TO AROUND 60 MPH ARE THE PRIMARY SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OFF AND ON THUNDERSTORM CHANCES RETURN TO THE FORECAST AREA LATE
FRIDAY NIGHT THROUGH TUESDAY. AT THIS TIME...IT APPEARS THE BEST
CHANCE FOR MORE WIDESPREAD THUNDERSTORM ACTIVITY WILL OCCUR LATE
SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING FOR SOME LOCATIONS EAST
OF A LINE FROM CENTRAL CITY...TO HASTINGS...TO SMITH CENTER...TO
STOCKTON.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

In the hours before

Local storm report, Jun 11, 7:52 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
752 PM CDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             4 N HASTINGS            40.65N 98.39W
06/11/2014  E1.25 INCH       ADAMS              NE   OFFICIAL NWS OBS

            FALLING AT THE OFFICE

&&

PBEDA
Local storm report, Jun 11, 7:56 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
756 PM CDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             2 NE JUNIATA            40.61N 98.48W
06/11/2014  M1.25 INCH       ADAMS              NE   NWS EMPLOYEE

&&

PBEDA
Special weather statement, Jun 11, 8:11 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
811 PM CDT WED JUN 11 2014

KSZ006-007-120145-
JEWELL KS-SMITH KS-
811 PM CDT WED JUN 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SMITH AND WESTERN JEWELL
COUNTIES UNTIL 845 PM CDT...

AT 811 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF INAVALE TO
NEAR GAYLORD...AND MOVING SOUTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SMITH CENTER...LEBANON...BURR OAK...GAYLORD...ESBON AND BELLAIRE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT
THURSDAY MORNING FOR SOUTH CENTRAL NEBRASKA.

LAT...LON 4000 9827 3957 9839 3962 9890 4000 9882
TIME...MOT...LOC 0111Z 306DEG 32KT 3996 9864 3969 9876

ADO
Local storm report, Jun 11, 8:24 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
824 PM CDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             4 WNW PLAINVILLE        39.26N 99.37W
06/11/2014  M1.00 INCH       ROOKS              KS   CO-OP OBSERVER

            MOSTLY PEA SIZED HAIL WITH A FEW QUARTERS MIXED IN.
            OUTFLOW MOVED THROUGH ALSO EST 25 TO 30 MPH WINDS WITH
            IT.

&&

PBEDA
Local storm report, Jun 11, 8:31 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
831 PM CDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     HAIL             RED CLOUD               40.09N 98.52W
06/11/2014  E1.75 INCH       WEBSTER            NE   FIRE DEPT/RESCUE

            IN TOWN

&&

PBEDA
Local storm report, Jun 11, 8:33 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
833 PM CDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HAIL             5 WSW PLAINVILLE        39.21N 99.39W
06/11/2014  E1.75 INCH       ROOKS              KS   LAW ENFORCEMENT

&&

WESELY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:29 PM CDTSpecial Weather StatementGIDAdams31 min
Jun 11, 7:37 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Hall, Hamilton, Nuckolls, Webster23 min
Jun 11, 7:54 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Hall, Hamilton, Nuckolls, Webster51 min
Jun 11, 8:09 PM CDTSevere Thunderstorm WarningGIDNuckolls, Webster36 min
Jun 11, 8:14 PM CDTSevere Thunderstorm WarningGIDHamilton, York31 min
Jun 11, 8:42 PM CDTSevere Thunderstorm WarningGIDHamilton, Polk, York33 min
Jun 11, 9:29 PM CDTSpecial Weather StatementGIDNuckolls, Thayer46 min
Jun 11, 11:04 PM CDTSpecial Weather StatementGIDNuckolls26 min
Jun 11, 11:13 PM CDTSevere Thunderstorm WarningGIDNuckolls14 min
Jun 11, 7:38 PM CDTSpecial Weather StatementGIDSmith37 min
Jun 11, 7:42 PM CDTSpecial Weather StatementGIDRooks48 min
Jun 11, 7:46 PM CDTSevere Thunderstorm WarningGIDOsborne, Rooks44 min
Jun 11, 8:11 PM CDTSpecial Weather StatementGIDSmith34 min
Jun 11, 8:28 PM CDTSevere Thunderstorm WarningGIDOsborne, Rooks47 min
Jun 11, 8:41 PM CDTSpecial Weather StatementGIDSmith34 min
Jun 11, 8:49 PM CDTSevere Thunderstorm WarningGIDOsborne41 min
Jun 11, 9:00 PM CDTSevere Thunderstorm WarningGIDJewell, Smith30 min
Jun 11, 9:16 PM CDTSevere Thunderstorm WarningGIDOsborne, Rooks44 min
Jun 11, 9:24 PM CDTSevere Thunderstorm WarningGIDJewell, Smith51 min
Jun 11, 9:51 PM CDTSpecial Weather StatementGIDOsborne39 min
Jun 11, 10:10 PM CDTSpecial Weather StatementGIDJewell20 min
Jun 11, 10:26 PM CDTAreal Flood AdvisoryGIDOsborne, Rooks12 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.